Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 26, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 10, 2012, 4:10 PM EDT. It took effect at Oct 11, 2012, 4:00 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2012, 4:10 PM EDT (20:10 UTC)
- In effect from
- Oct 11, 2012, 4:00 AM EDT
- Expired
- Oct 11, 2012, 5:45 PM EDT
- In force
- 14 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
140 WHUS73 KGRR 102010 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 PM EDT WED OCT 10 2012 LMZ844>849-110415- /O.CON.KGRR.SC.Y.0071.000000T0000Z-121011T0800Z/ /O.UPG.KGRR.GL.A.0011.121011T0800Z-121011T2000Z/ /O.NEW.KGRR.GL.W.0026.121011T0800Z-121011T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 410 PM EDT WED OCT 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WINDS OF 15 TO 30 KNOTS THIS EVENING WILL INCREASE TO SOUTHWEST GALES TO 35 KNOTS OVERNIGHT. SOUTHWEST GALE FORCE WINDS WILL CONTINUE INTO THURSDAY. * WAVES...WAVES OF 5 TO 9 FEET THIS EVENING WILL SUBSIDE TO 3 TO 5 FEET TONIGHT BEFORE BUILDING BACK TO 4 TO 7 FEET TOWARD DAYBREAK. WAVES WILL PEAK ON THURSDAY BETWEEN 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
6 follow-up statements
818 WHUS73 KGRR 110127 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 927 PM EDT WED OCT 10 2012 LMZ844>849-110930- /O.CON.KGRR.SC.Y.0071.000000T0000Z-121011T0800Z/ /O.CON.KGRR.GL.W.0026.121011T0800Z-121011T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 927 PM EDT WED OCT 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT THURSDAY... * WINDS...WEST WINDS OF 15 TO 30 KNOTS THIS EVENING WILL INCREASE TO SOUTHWEST GALES TO 35 KNOTS OVERNIGHT. SOUTHWEST GALE FORCE WINDS WILL CONTINUE INTO THURSDAY. * WAVES...WAVES OF 5 TO 9 FEET THIS EVENING WILL SUBSIDE TO 3 TO 5 FEET TONIGHT BEFORE BUILDING BACK TO 4 TO 7 FEET TOWARD DAYBREAK. WAVES WILL PEAK ON THURSDAY BETWEEN 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
900 WHUS73 KGRR 110731 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 AM EDT THU OCT 11 2012 LMZ844>849-111545- /O.CON.KGRR.SC.Y.0071.000000T0000Z-121011T0800Z/ /O.CON.KGRR.GL.W.0026.121011T0800Z-121011T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 331 AM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...SOUTHWEST GALES 35 TO 40 KNOTS. * WAVES...BUILDING TO 6 TO 12 FEET HIGHEST NORTH OF GRAND HAVEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
991 WHUS73 KGRR 111156 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 756 AM EDT THU OCT 11 2012 LMZ844>849-112000- /O.CON.KGRR.GL.W.0026.000000T0000Z-121011T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 756 AM EDT THU OCT 11 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...SOUTHWEST GALES 35 TO 40 KNOTS. * WAVES...BUILDING TO 6 TO 12 FEET HIGHEST NORTH OF GRAND HAVEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
789 WHUS73 KGRR 111501 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1101 AM EDT THU OCT 11 2012 LMZ844>849-112200- /O.CON.KGRR.GL.W.0026.000000T0000Z-121011T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1101 AM EDT THU OCT 11 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...SOUTHWEST GALES 35 TO 40 KNOTS...WILL FALL BELOW GALE FORCE THROUGH THE COURSE OF THE AFTERNOON AND EVENING FROM NORTH TO SOUTH. * WAVES...BUILDING TO 6 TO 12 FEET HIGHEST NORTH OF GRAND HAVEN. WAVES WILL REMAIN A HAZARD TO SMALLER CRAFT THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUKE
863 WHUS73 KGRR 112010 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 PM EDT THU OCT 11 2012 LMZ844>849-112200- /O.CON.KGRR.GL.W.0026.000000T0000Z-121011T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 410 PM EDT THU OCT 11 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...WEST GALES TO 35 WILL END RATHER QUICKLY THIS EVENING. WINDS WILL TURN TO THE NORTHWEST AND NORTH TONIGHT AT 20 TO 30 KNOTS. * WAVES...WAVES OF 5 TO 9 FEET WILL GRADUALLY SUBSIDE INTO THE 3 TO 6 FOOT RANGE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
798 WHUS73 KGRR 112145 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 545 PM EDT THU OCT 11 2012 LMZ844>849-120545- /O.CAN.KGRR.GL.W.0026.000000T0000Z-121011T2200Z/ /O.NEW.KGRR.SC.Y.0072.121011T2145Z-121012T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 545 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST AND NORTH TONIGHT AT 20 TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS BY MID MORNING FRIDAY. * WAVES...WAVES OF 6 TO 10 FEET WILL GRADUALLY SUBSIDE INTO THE 3 TO 5 FOOT RANGE BY MID MORNING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 10, 3:55 PM EDT, 15 minutes earlier.
Area forecast discussion, Oct 10, 3:55 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 PM EDT WED OCT 10 2012
.SYNOPSIS...
ISSUED AT 355 PM EDT WED OCT 10 2012
LAKE EFFECT RAIN SHOWERS WHICH MIXED AT TIMES WITH SOME HAIL AND
SNOW WEDNESDAY AFTERNOON AND EVENING DUE TO THE COLD AIR ALOFT
SHOULD END AROUND SUNSET. SKIES WILL TRY TO BECOME PARTLY CLOUDY
OVERNIGHT WHICH WILL ALLOW TEMPERATURES TO DIP INTO THE LOW TO MID
30S. A CLIPPER SYSTEM WILL MOVE THROUGH THE GREAT LAKES REGION ON
THURSDAY BRINGING WITH IT WINDY CONDITIONS AND A FEW SHOWERS. THE
SHOWERS WILL BE FOCUSED ACROSS CENTRAL AND NORTHERN LOWER MICHIGAN.
THE NEXT WEATHER MAKER FOR THE AREA WILL BE A STRONG LOW PRESSURE
SYSTEM THAT WILL SWEEP NORTHEAST THROUGH THE GREAT LAKES OVER THE
WEEKEND. THE WEEKEND SYSTEM WILL BRING THE POTENTIAL FOR HEAVY
RAINS...THUNDERSTORMS AND WINDY CONDITIONS.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 355 PM EDT WED OCT 10 2012
THE SHORT TERM PERIOD WILL MAINLY BE A DRY OUTSIDE OF SOME SCATTERED
LAKE EFFECT SHOWERS ENDING THIS EVENING AND THE CHANCE FOR A FEW
SHOWERS ON THURSDAY.
PLENTY OF INSTABILITY STILL IN PLACE OVER THE LAKE WITH DELTA T/S UP
AROUND 20C. JUST ENOUGH MOISTURE IS IN PLACE TO WORK WITH THE
INSTABILITY TO PRODUCE SHOWERS OFF THE LAKE. REPORTS CONTINUE TO
STREAM IN OF SOME VERY SMALL HAIL OCCURRING IN THE DEEPER CONVECTIVE
SHOWERS AND EVEN A LITTLE LIGHT SNOW AT TIMES. THE MIX OF
PRECIPITATION WILL END THIS EVENING AS THE DEEPER MOISTURE AND
CYCLONIC FLOW PULL AWAY TO THE EAST. WOULD EXPECT THE BULK OF THE
ACTIVITY TO BE OVER BY 00Z.
COORDINATED WITH DTX ON FROST POTENTIAL. THINKING THE CLOUDS AND
WINDS MAY MITIGATE THE THREAT TONIGHT. THE CLOUD FORECAST ESPECIALLY
IS PROBLEMATIC AS DELTA T/S WILL BE CONDUCIVE FOR CLOUDS ALL THE WAY
THROUGH THE NIGHT. GIVEN THE CLOUD AND WIND ISSUES (GRADIENT
BUILDING IN OVERNIGHT) OPTED FOR NO HEADLINE AND RAN WITH LOWS JUST
ABOVE FREEZING INLAND FROM THE LAKE.
CLIPPER SYSTEM WILL SHIFT THROUGH THE AREA ON THURSDAY BRINGING
SMALL CHANCES FOR RAIN SHOWERS. HAVE 20/30 POPS IN THE FORECAST FROM
FRIDAY MORNING THROUGH EVENING FROM NORTH TO SOUTH. MOISTURE DOES
POOL ALONG THE FRONT AND ALL THE MODELS ARE SQUEEZING OUT SMALL
AMOUNTS OF PRECIPITATION.
FRIDAY AND FRIDAY NIGHT LOOK DRY WITH HIGH PRESSURE DRIFTING ACROSS
THE GREAT LAKES. THE CALM BEFORE THE STORM.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 355 PM EDT WED OCT 10 2012
MUCH OF THE WEEKEND LOOKS BREEZY AND POTENTIALLY STORMY. WE/RE
WATCHING A UPPER LOW OVER CALIFORNIA WHICH IS GENERATING CONVECTION
OVER CALIFORNIA THIS MORNING. AS THE LOW EJECTS FROM THE SOUTHWEST
AND MOVES OVER THE ROCKIES...A LEE SIDE LOW WILL DEVELOP AND
STRENGTHEN AS IT MOVES TOWARD THE GREAT LAKES. ECMWF/GFS HAVE BEEN
CONSISTENT IN LIFTING A WARM FRONT NWD SATURDAY AFTERNOON. THERE IS
A HELICITY BULLSEYE OVER THE CWA AROUND 18Z SATURDAY. HODOGRAPHS ARE
VERY LARGE. HOWEVER INSTABILITY IS NOT THAT IMPRESSIVE AND THE
STRONGEST INSTABILITY WILL STILL BE WEST OF THE CWA. MID DAY
SATURDAY THE LOW LOOKS TO BE OVER WRN IOWA WITH THE TRAILING COLD
FRONT SW OF THE LOW INTO ERN KANSAS. THUS THE SEVERE POTENTIAL
SHOULD BE WELL WEST OF THE CWA SATURDAY AFTERNOON. THAT IS IF WE
DON/T GET SUBSTANTIAL DEVELOPMENT ALONG THE WARM FRONT.
SHOWERS/STORMS WILL LIKELY MOVE OVER THE CWA SATURDAY EVENING/EARLY
SUNDAY AHEAD OF THE COLD FRONT. A 70 KT LLJ IS STILL PROGD OVER THE
SRN CWA. ANY CONVECTION THAT CAN TAP INTO THAT WIND COULD
POTENTIALLY PRODUCE STRONG WINDS AT THE SFC. MOISTURE WON/T BE
LACKING AS PWATS WILL BE CLOSE TO 1.6 INCHES. PCPN WILL DIMINISH
LATER SUNDAY AS THE UPPER LOW MOVES BY.
ANOTHER UPPER TROUGH QUICKLY FOLLOWS MONDAY. MOISTURE WILL BE
LIMITED HOWEVER AND CHCS FOR PCPN WILL REMAIN LOW.
ANOTHER COLD FRONT WILL MOVE TOWARD THE REGION LATE TUESDAY AND
WEDNESDAY. SOUTH FLOW AHEAD OF IT WILL ADVECT MOISTURE NWD AND SO
LIKELY POPS ARE IN THE GRIDS WEDNESDAY.
HIGHS WILL BE A BIT ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 115 PM EDT WED OCT 10 2012
COLD AIR ALOFT IS RESULTING IN LAKE EFFECT RAIN SHOWERS ACROSS THE
AREA. THE BEST CHC OF SEEING SHOWERS AT A TAF SITE WILL BE AT
KLAN/KJXN. CLOUDS WILL SCATTER AFTER SUNSET THIS EVENING AND WINDS
WILL DIMINISH ALSO. HOWEVER...SW WINDS WILL RAMP UP THURSDAY
MORNING.
&&
.MARINE...
ISSUED AT 355 PM EDT WED OCT 10 2012
MAINTAINED THE SMALL CRAFT ADVISORY INTO TONIGHT AS THERE WILL BE A
LENGTH OF TIME...12 HOURS OR SO BEFORE WE HIT GALE. SO...SCA
CONDITIONS NOW THROUGH 4AM. HAVE HOISTED A GALE ON THE BACK END OF
THE SCA FROM 4AM TONIGHT THROUGH 6PM ON THURSDAY. A TIGHT PRESSURE
GRADIENT WILL PRODUCE 35 TO 40 KNOT GALES FOR A TIME LATE TONIGHT
INTO THURSDAY AFTERNOON. WAVES THURSDAY MORNING COULD PUSH 12 FEET
AGAIN NORTH OF GRAND HAVEN. WINDS AND WAVES WILL GRADUALLY COME DONE
THURSDAY NIGHT AND ESPECIALLY FRIDAY. WITH THE NEXT SYSTEM LOOMING
OVER THE WEEKEND THE FRIDAY RESPITE FROM WINDS AND WAVES WILL BE
SHORT LIVED.
&&
.HYDROLOGY...
ISSUED AT 355 PM EDT WED OCT 10 2012
RAINFALL LAST NIGHT WAS GENERALLY A HALF INCH OR LESS IN MOST
AREAS...SO NO HYDRO ISSUES FROM THAT PRECIPITATION. RIVER GAGING
SITES REMAIN AT OR BELOW NORMAL ACROSS THE ENTIRE AREA. THE NEXT
CHANCE OF RAIN WILL COME WITH A COLD FRONTAL PASSAGE THURSDAY
AFTERNOON/EVENING. RAINFALL WITH THIS SYSTEM WILL BE LESS THAN A
TENTH OF AN INCH UP NORTH WITH TRACE AMOUNTS SOUTH. REALLY THE HYDRO
FOCUS WILL BE ON THE STRONG FALL LOW TO SWEEP THROUGH THE REGION
OVER THE WEEKEND. RAINFALL AMOUNTS WITH THIS SYSTEM COULD RANGE FROM
ONE TO TWO INCHES.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR LMZ844>849.
GALE WARNING FROM 4 AM TO 6 PM EDT THURSDAY FOR LMZ844>849.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...93
AVIATION...93
HYDROLOGY...DUKE
MARINE...DUKEHazardous weather outlook, Oct 10, 4:18 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 418 AM EDT WED OCT 10 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-110815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 418 AM EDT WED OCT 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE POSSIBLE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-110815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 418 AM EDT WED OCT 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT. WATERSPOUTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THURSDAY AND THURSDAY NIGHT. WINDS COULD REACH GALE FORCE FROM THE SOUTHWEST ON THURSDAY BEFORE SHIFTING TO THE NORTHWEST LATE THURSDAY. STRONG WINDS AND SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
In the hours before
Local storm report, Oct 10, 11:13 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1113 AM EDT WED OCT 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SLEET 2 W DUTTON 42.84N 85.62W
10/10/2012 U0.00 INCH KENT MI TRAINED SPOTTER
SLEET MIXED WITH RAIN.
&&
HOVINGLocal storm report, Oct 10, 12:36 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1236 PM EDT WED OCT 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 5 WNW LANSING 42.76N 84.64W
10/10/2012 M0.25 INCH EATON MI TRAINED SPOTTER
PEA SIZE HAIL OBSERVED.
&&
HOVINGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 11:02 PM EDT | Small Craft Advisory | GRR | 29 hr | |
| Oct 10, 3:21 AM EDT | Gale Watch | GRR | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.